Alert archive / Montana / High Wind Warnings in 2007

High Wind Warning 2, NWS Glasgow, MT

January 7, 20077 counties in Montana

NWS Glasgow, MT issued this high wind warning at Jan 7, 2007, 2:57 PM MST for 7 counties in Montana. It took effect at Jan 8, 2007, 12:00 AM MST. It was in force for 18 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 7, 2007, 2:57 PM MST (21:57 UTC)
In effect from
Jan 8, 2007, 12:00 AM MST
Expired
Jan 8, 2007, 5:46 PM MST
In force
18 hr
Issued by
NWS Glasgow, MT

Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 101 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 8, 9:55 AM MSTHIGH SUST WINDS 412 E Fort Peck, MTEAST OF FORT PECK DAM.
Jan 8, 1:00 PM MSTHIGH SUST WINDS 4010 S Vida, MTSUSTAINED WINDS ABOUT 40 MPH FROM 11 AM TO 1 PM. PEAK GUST 50 MPH AT 1125 AM. COW CREEK DOT.
Jan 8, 2:25 PM MSTHIGH SUST WINDS 438 Nw Lindsay, MTLINDSAY DIVIDE DOT.
Jan 8, 3:00 PM MSTNON-TSTM WND GST 4015 E Crow Rock, MTSUSTAINED WIND ESTIMATED AT 40 MPH FROM 3-4 PM.
Jan 8, 3:00 PM MSTNON-TSTM WND GST 652 Sse Saint Phillip, MTSMALL BRANCHES DOWN. DIFFICULT TO WALK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2007-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2007-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1290 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KGGW 072157
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
257 PM MST SUN JAN 7 2007

.A STRONG LOW PRESSURE WILL MOVE RAPIDLY SOUTHEAST ACROSS SOUTHERN
CANADA LATE TONIGHT AND MONDAY. THIS WILL MIX INCREASINGLY STRONG
NORTHWEST WINDS ALOFT TO THE SURFACE.

MTZ021-060-081100-
/O.UPG.KGGW.HW.A.0002.070108T0700Z-070109T0100Z/
/O.NEW.KGGW.HW.W.0002.070108T0700Z-070109T0100Z/
PETROLEUM-SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...WINNETT...ZORTMAN
257 PM MST SUN JAN 7 2007

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
MONDAY. THIS SUPERSEDES THE HIGH WIND WATCH PREVIOUSLY IN EFFECT.

SOUTHWEST WINDS WILL BE STEADILY INCREASING TONIGHT...REACHING 30 TO
40 MPH WITH GUSTS TO 60 MPH AFTER MIDNIGHT. EXPECT THE WINDS TO
BECOME NORTHWEST BUT CONTINUE AT THE SAME SPEEDS THROUGH MONDAY
AFTERNOON. THE WIND SHOULD RAPIDLY DIMINISH MONDAY EVENING.

PERSONS GOING OUTSIDE OR PLANNING TRAVEL SHOULD BEWARE OF VERY
STRONG WIND GUSTS...AND POTENTIALLY DANGEROUS CONDITIONS TO BE
OUTSIDE OR TRAVELING IN.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ016>020-022>027-059-061-062-081100-
/O.EXT.KGGW.HW.A.0002.070108T1300Z-070109T0100Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-GARFIELD-MCCONE-RICHLAND-
DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...JORDAN...CIRCLE...SIDNEY...FAIRVIEW...
GLENDIVE...RICHEY...TERRY...WIBAUX...WHITEWATER...OPHEIM...
CULBERTSON
257 PM MST SUN JAN 7 2007

...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

THE HIGH WIND WATCH HAS BEEN DELAYED UNTIL MONDAY MORNING THROUGH
MONDAY AFTERNOON.

NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH...WITH
GUSTS TO AS HIGH AS 65 MPH POSSIBLE...FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON. THE WIND SHOULD RAPIDLY DIMINISH MONDAY EVENING.

PERSONS GOING OUTSIDE OR PLANNING TRAVEL MONDAY SHOULD BEWARE OF
VERY STRONG WIND GUSTS...AND POTENTIALLY DANGEROUS CONDITIONS TO BE
OUTSIDE OR TRAVELING IN.

VERY STRONG WIND IS POSSIBLE LATE TONIGHT AND MONDAY. NORTHWEST
WIND WILL INCREASE TO 30 TO 40 MPH LATE TONIGHT OR EARLY MONDAY
MORNING. WIND GUSTS TO 65 MPH ARE POSSIBLE ON MONDAY. THE STRONG
WIND IS EXPECTED TO RAPIDLY DIMINISH MONDAY EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WIND OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

SIMONSEN
3 follow-up statements
000 
WWUS75 KGGW 081027
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
327 AM MST MON JAN 8 2007

MTZ016>020-024-059-061-062-081130-
/O.CAN.KGGW.HW.A.0002.070108T1300Z-070109T0100Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-RICHLAND-NORTHERN PHILLIPS-
NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...SIDNEY...FAIRVIEW...WHITEWATER...OPHEIM...
CULBERTSON
327 AM MST MON JAN 8 2007

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WATCH. 

ALTHOUGH DAMAGING WIND IS NOT EXPECTED...NORTHWEST WIND OF 25 TO
35 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED TODAY. THE STRONG WIND
WILL DIMINISH EARLY THIS EVENING. 

$$

MTZ022-023-025>027-081900-
/O.UPG.KGGW.HW.A.0002.070108T1300Z-070109T0100Z/
/O.EXB.KGGW.HW.W.0002.070108T1500Z-070109T0100Z/
GARFIELD-MCCONE-DAWSON-PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...JORDAN...CIRCLE...GLENDIVE...RICHEY...
TERRY...WIBAUX
327 AM MST MON JAN 8 2007

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WIND WILL INCREASE TO 3O TO 40 MPH THIS MORNING...WITH
GUSTS AS HIGH AS 60 MPH POSSIBLE THIS AFTERNOON. THE STRONG WIND
WILL DIMINISH EARLY THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ021-060-081900-
/O.EXT.KGGW.HW.W.0002.000000T0000Z-070108T1900Z/
PETROLEUM-SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...WINNETT...ZORTMAN
327 AM MST MON JAN 8 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MST TODAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON MST TODAY. 

WEST WIND OF 20 TO 30 MPH WITH GUSTS TO 45 MPH EARLY THIS MORNING WILL
TURN INTO THE NORTHWEST AND INCREASE TO 30 TO 40 MPH WITH GUSTS TO
60 MPH POSSIBLE. THE STRONG WIND IS EXPECTED TO GRADUALLY DIMINISH
THIS AFTERNOON.

PERSONS GOING OUTSIDE OR PLANNING TRAVEL SHOULD BEWARE OF VERY
STRONG WIND GUSTS...AND POTENTIALLY DANGEROUS CONDITIONS TO BE
OUTSIDE OR TRAVELING IN.

$$

BOGEL
000 
WWUS75 KGGW 081648
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
948 AM MST MON JAN 8 2007

MTZ021-060-081800-
/O.CAN.KGGW.HW.W.0002.000000T0000Z-070108T1900Z/
PETROLEUM-SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...WINNETT...ZORTMAN
948 AM MST MON JAN 8 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WARNING. 

ALTHOUGH DAMAGING WIND IS NOT EXPECTED...NORTHWEST WIND OF 25 TO
35 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED TODAY. THE STRONG WIND
WILL DIMINISH EARLY THIS EVENING.

$$

MTZ022-023-025>027-090100-
/O.CON.KGGW.HW.W.0002.000000T0000Z-070109T0100Z/
GARFIELD-MCCONE-DAWSON-PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...JORDAN...CIRCLE...GLENDIVE...RICHEY...
TERRY...WIBAUX
948 AM MST MON JAN 8 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON. 

NORTHWEST WIND WILL INCREASE TO 3O TO 40 MPH THIS MORNING...WITH
GUSTS AS HIGH AS 60 MPH POSSIBLE THIS AFTERNOON. THE STRONG WIND
WILL DIMINISH EARLY THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KGGW 090046
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
546 PM MST MON JAN 8 2007

MTZ022-023-025>027-090200-
/O.CAN.KGGW.HW.W.0002.000000T0000Z-070109T0100Z/
GARFIELD-MCCONE-DAWSON-PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...JORDAN...CIRCLE...GLENDIVE...RICHEY...
TERRY...WIBAUX
546 PM MST MON JAN 8 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WARNING. 

NORTHWEST WINDS HAVE BEGUN TO DIMINISH AND WILL BECOME MUCH
LIGHTER THIS EVENING. THEREFORE...THE HIGH WIND WARNING HAS BEEN
CANCELLED. 

$$

TFJ

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Jan 7, 10:15 AM MST, 4 hours 42 minutes earlier.

Area forecast discussion, Jan 7, 10:15 AM MST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
1015 AM MST SUN JAN 7 2007

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY...
12Z KGGW SOUNDING SHOWING THE COOLER AIRMASS AT ALL LEVELS THAT
ARRIVED HERE LAST NIGHT...BUT WARM ADVECTION ALREADY STARTING
NOW...ASSOCIATED WITH THE WEATHER SYSTEM IN BC. WILL ADJUST
MORNING CLOUD COVER AND SKIES CLEAR IN OUR EAST...BUT A LARGE
SHIELD OF MID-HIGH CLOUDS ENTERING OUR WEST. WARM ADVECTION
MOISTURE LOOKS FAIRLY IMPRESSIVE WITH THIS SYSTEM...AND MODELS
CONTINUE TO SHOW MODERATELY STRONG LIFT AND MOISTURE INCREASING
WITH THIS AS IT MOVES INTO OUR AREA THIS AFTERNOON.SIGNIFICANT
AREA OF MEAN RH OVER 90 PCT THIS AFTERNOON. MID- SHIFT INCREASED
POPS QUITE A BIT WHICH LOOKS GOOD...BUT EXPAND FURTHER IN UPDATE.
SHOULD BE SOME ACCUMULATIONS OF HALF AN INCH OF SNOW...WHICH
MODELS INDICATE. FORECAST HIGHS LOOK GOOD.

SURFACE PRESSURE GRADIENTS STEADILY LESSENING THIS MORNING...AND WINDS
ALOFT HAVE DIMINISHED TO 30 KT ON 12Z SOUNDING AT 850 MB...BUT
WILL BE INCREASING THRU THE DAY REACHING 50 KT AGAIN IN OUR WEST
BY 00Z. LAPSE RATES TOO POOR FOR ANY SIGNIFICANT WINDS FOR MOST OUR
AREA...BUT BETTER LAPSE RATES IN OUR EXTREME WEST OVER HIGHER
ELEVATIONS WHERE WINDS ALREADY HAVE STARTED INCREASING...AND WILL
CONTINUE TO DO SO THIS AFTERNOON. SIMONSEN

PREVIOUS SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH
TUESDAY...THE ACTIVE WEATHER PATTERN CONTINUES. POTENTIAL LOOKS
GOOD FOR A HIGH WIND EVENT LATE SUNDAY NIGHT AND MONDAY. THE
WEATHER SETTLES DOWN MONDAY NIGHT AND TUESDAY BEFORE SOME BIG
CHANGES TO THE PATTERN TAKE PLACE MID- WEEK.

TODAY...THE PATTERN RAPIDLY TRANSITIONS FROM ONE OF COLD AIR
ADVECTION TO A WARM ADVECTION PATTERN.  THE SYSTEM THAT BROUGHT A
FEW SNOW SHOWERS AND SOME WIND TO THE AREA YESTERDAY WILL SLIDE OFF
TO THE MIDWEST TODAY.  A STRONG SYSTEM IS VISIBLE ON THE WATER VAPOR
SATELLITE CHANNEL CRASHING INTO THE NORTHERN BRITISH COLUMBIA EARLY
THIS MORNING...WITH A SATELLITE ESTIMATED JET CORE OF ABOUT 170KTS.
AS THIS SYSTEM PUSHES THROUGH WESTERN CANADA TODAY A STRONG SURFACE
LOW WILL TRACK EAST INTO THE ALBERTA ROCKIES.  THIS WILL QUICKLY SET
UP A WARM ADVECTION PATTERN WITH INCREASING CLOUDS.  SOME SNOW WILL
LIKELY DEVELOP LATER IN THE DAY.  MODELS DIFFER A BIT ON THE
PLACEMENT OF THE BEST LIFT AND MOISTURE...BUT IN GENERAL HIT OUR
CENTRAL AND EASTERN ZONES WITH A BAND OF SNOW LATE IN THE DAY INTO
THE EVENING.  CERTAINLY THE POTENTIAL FOR AN INCH OR SO OF
SNOW...BUT UNLIKELY ADVISORY CRITERIA.  BIGGEST CHANGE WILL BE TO
INCREASE THE POPS INTO THE LIKELY RANGE FOR TODAY INTO THIS EVENING
FROM ABOUT VALLEY COUNTY AND POINTS EAST AND MENTION UP TO AN INCH
OF SNOW ACCUMULATION.

TONIGHT...IT LOOKS LIKE ANY WARM ADVECTION SNOW SHOULD EXIT THE
EASTERN ZONES DURING THE EVENING.  A STRONG SURFACE LOW WILL DIVE
SOUTHEAST INTO SOUTHEAST SASKATCHEWAN BY LATE SUNDAY NIGHT.  THIS
WILL AGAIN QUICKLY TRANSITION THE PATTERN INTO ONE OF COLD
ADVECTION. THE GFS/UKMET/NAM/NGM/NOGAPS/ECMWF ALL HAVE A 50-60KT
JET AT 850MB DROPPING SOUTHEAST OUT OF ALBERTA AND INTO EASTERN
MONTANA.  LAPSE RATES ARE PROGGED TO STEEPEN TO GREATER THAN 7C/KM
ONCE THE COLD ADVECTION KICKS IN LATE AT NIGHT...SO LOOKS LIKE A
CASE WHERE THE WIND MAY VERY WELL BEGIN TO RAMP UP VERY LATE AT
NIGHT.

MONDAY...THE SYSTEM CONTINUES TO DIVE SOUTHEAST TOWARD THE UPPER
MIDWEST AS A PACIFIC RIDGE BEGINS TO BUILD IN FROM THE WEST.  THE
COMBINATION OF STRONG PRESSURE RISES...STEEP LAPSE RATES...AND A
STRONG 50-60KT JET AT 850MB WILL LEAD TO A VERY WINDY DAY.  THIS
LOOKS LIKE A VERY GOOD SET UP FOR GETTING WIDESPREAD WARNING
CRITERIA WIND.  AS IT IS MAINLY A 3RD PERIOD EVENT WILL HOLD ONTO
THE WATCH AS THERE IS STILL AMPLE TIME TO UPGRADE LATER TODAY.
WOULD PREFER THIS FAR OUT NOT TO BLANKET THE ENTIRE CWA UNDER A
WARNING AS WE HAVE HAD A VERY TOUGH TIME GETTING WARNING CRITERIA WIND
THIS FALL AND WINTER...AND WITH IT BEING MORE THAN 24 HOURS OUT
WOULD STRONGLY PREFER TO PLAY IT CONSERVATIVE AND MAINTAIN THE WATCH
WHILE CONTINUING TO HIT THE WIND HARD.

MON NIGHT & TUESDAY...THE SURFACE RIDGE SLIDES BY TO OUR SOUTHEAST
MONDAY NIGHT AS THE NEXT PACIFIC SYSTEM CRASHES ASHORE IN SOUTHERN
BRITISH COLUMBIA.  THIS SYSTEM BEGINS TO DEVELOP IN THE LEE OF THE
ALBERTA ROCKIES ON TUESDAY PUSHING SOME MILDER WEATHER BACK INTO THE
AREA AHEAD OF THE WELL ADVERTISED ARCTIC BLAST FOR THE MIDDLE OF
THE WEEK.  IT LOOKS LIKE THE STRONGEST WARM ADVECTION AND CHANCE OF
SNOW WILL REMAIN TO OUR NORTH IN SASKATCHEWAN.  THE BIGGEST CHANGE
MADE DURING THIS TIME WAS TO RAISE HIGH TEMPERATURES ON
TUESDAY...QUITE A BIT ACROSS THE SOUTHWEST ZONES WHICH WILL LIKELY
HAVE A SHOT AT 50 DEGREES.  TEMPERATURES TUESDAY WILL LIKELY CRACK
THE FREEZING MARK ACROSS JUST ABOUT ALL OF THE CWA FOR THE LAST TIME
IN QUITE SOME TIME TO COME...BUT MORE ON THAT IN THE EXTENDED
DISCUSSION THAT FOLLOWS BELOW. CB

.LONG TERM...WEDNESDAY THROUGH SUNDAY...
UPPER TROUGH DROPS INTO THE PACIFIC NORTHWEST ON WEDNESDAY AND
SETTLES INTO MONTANA ON THURSDAY AND STAYS THERE THROUGH AT LEAST NEXT
WEEKEND. A COLD FRONT ON WEDNESDAY WILL BRING IN AN ARCTIC AIRMASS
THAT WILL STICK AROUND FOR A WHILE.

GFS AND ECMWF TIME THE COLD FRONT FOR WEDNESDAY MORNING.
THE DGEX AND CANADIAN TIME IT FOR WED AFTERNOON. THE MAJORITY OF
THE GFS ENSEMBLES BRING THE FRONT THROUGH NORTHEAST MONTANA
WEDNESDAY MORNING. WILL STICK WITH THE WEDNESDAY MORNING TIMING
FOR NOW. SHOULD SEE STRONG WEST TO NORTHWEST WINDS AFTER THE FRONT
PASSES THROUGH ON WEDNESDAY WITH ENOUGH MOISTURE TO MENTION A
CHANCE OF SNOW.

ARCTIC HIGH PRESSURE SETTLES INTO ALBERTA ON THURSDAY AND
SASKATCHEWAN AND MONTANA ON FRIDAY. THIS HIGH REMAINS OVER THE
AREA THROUGH THE WEEKEND KEEPING TEMPERATURES BELOW NORMAL. FORRESTER

.AVIATION...
INCREASING AND LOWERING CLOUDS FROM WEST TO EAST TODAY. A BAND OF
OVERRUNNING SNOW IS EXPECTED TO AFFECT THE TAF SITES DURING THE
LATE AFTERNOON AND EVENING THAT WILL BRING A MIX OF IFR AND MVFR
CONDITIONS. THE SNOW WILL EXIT THE STATE BY 06Z MONDAY BRINGING A
RETURN TO VFR CONDITIONS.

HOWEVER...ALL IS NOT ROSY FOR MONDAY. STRONG WINDS ARE LIKELY
WITH A 50-70KT NORTHWEST LOW-LEVEL JET SLATED TO CROSS THE AREA.
SURFACE WIND MONDAY WILL LIKELY RANGE 30 TO 40KT WITH POSSIBLE
GUSTS TO 60KT. THIS WIND SHOULD ABATE RATHER QUICKLY DURING THE
EVENING. VFR CONDITIONS EXPECTED TUESDAY WITH WIND EXPECTED TO
BEHAVE.

&&

.CLIMATE...
SO FAR JANUARY IS OFF TO A VERY MILD START.  THROUGH JANUARY 6TH THE
AVERAGE TEMPERATURE AT GLASGOW OF 28.8 DEGREES IS 18.3 DEGREES ABOVE
AVERAGE.  TEMPERATURES ARE EXPECTED TO REMAIN ABOVE AVERAGE THROUGH
TUESDAY...BEFORE FALLING TO WELL BELOW AVERAGE ON THURSDAY.  SO FAR
THIS JANUARY IS REMINISCENT OF LAST YEAR WHICH FEATURED THE WARMEST
JANUARY ON RECORD...WITH AN AVERAGE TEMPERATURE THAT WAS 18.4
DEGREES ABOVE NORMAL.  THE ARCTIC OUTBREAK LATER THIS WEEK INTO NEXT
WEEKEND SHOULD ASSURE NO REPEAT PERFORMANCES THIS JANUARY. CB

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON FOR
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-SOUTHWEST
PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jan 7, 2:44 AM MST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
244 AM MST SUN JAN 7 2007

MTZ016>027-059>062-081200-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
244 AM MST SUN JAN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WATCH IS IN EFFECT FOR ALL OF NORTHEAST MONTANA
BEGINNING AT MIDNIGHT TONIGHT.  NORTHWEST WIND WILL INCREASE TO 30
TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE BY DAYBREAK MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HIGH WIND WATCH IS IN EFFECT FOR ALL OF NORTHEAST MONTANA
MONDAY. NORTHWEST WIND OF 30 TO 40 MPH IS EXPECTED...WITH WIND
GUSTS TO 65 MPH POSSIBLE DURING THE DAY MONDAY.

A SIGNIFICANT CHANGE IN THE WEATHER IS EXPECTED ON WEDNESDAY AS A
STRONG ARCTIC COLD FRONT DROPS SOUTH ACROSS NORTHEAST MONTANA. THE
ARCTIC FRONT MAYBE ACCOMPANIED BY SOME SNOWFALL DURING THE DAY
WEDNESDAY.  MUCH COLDER AIR IS EXPECTED BY WEDNESDAY NIGHT WITH
LOWS OF ZERO TO 10 BELOW...COLDEST ALONG AND NEAR THE INTERNATIONAL
BORDER.

UNSEASONABLY COLD WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY.
BY FRIDAY...HIGH TEMPERATURES ARE ONLY EXPECTED TO BE BETWEEN
ZERO AND 10 BELOW...AGAIN COLDEST ALONG AND NEAR THE CANADIAN BORDER.
LOW TEMPERATURES THROUGH THE PERIOD WILL BE BETWEEN 15 AND 25
BELOW...WITH THE POTENTIAL THAT IF THE SKY CLEARS OUT ON ANY OF
THESE NIGHTS THAT A FEW SPOTS COULD DROP TO 30 BELOW OR COLDER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BOGEL

Nearby

High Wind Warnings in Montana, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.